Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Dextromethorphan+Lamictal+Wellbutrin = Interact? Lonely

Posted by Larry Hoover on January 31, 2005, at 19:16:21

In reply to Dextromethorphan+Lamictal+Wellbutrin = Interact?, posted by Lonely on January 30, 2005, at 23:37:31

> After going to an ENT who acted like nothing was wrong and telling his neurologist who ignored my question, we gave him Allegra which dried him out, 4 days of decreasing Aristocort (now he has hypoglycemia) and finally, today, added an over-the-counter Dextromethorphan with guifenesin which did ease the coughing but left him with what he described as the bad side of being drugged but none of the pleasant side effects. He's pretty agitated and hyper.
>
> Okay, the question is and I haven't been able to find this on the net ... does the ingredient in the cough med - Dextromethorphan - interact w/Lamictal and/or Wellbutrin?

Yes. Wellbutrin inhibits the destruction of dextromethorphan. The result is akin to overdose, even though normal therapeutic doses are taken.

> His agitation and choking and the lack of interest from doctors is driving me crazy. Will the cough drug aggrevate the bipolar?

No, I don't believe so. The disinterest or lack of communication with your treating physicians is most alarming, though. You shouldn't be in the position of having to guess at treatments.

If you have an internist, I'd suggest you try and get a general assessment of his condition. Prolonged coughing is not a good thing.

> Also, is coughing and choking typical of a bipolar 2? I sure haven't heard of such a thing.

No, it's not related to a mood disorder.

> Ironically, when he was on Trileptal, and was coughing from previously using ACE inhibitors, he got better re the coughing. So, I'm wondering if there is a "brain" or "neurological" component to all of this?

I doubt it. The response to the steroid and antihistamine suggest a sensitivity reaction of some sort. It could even be the Lamictal that is triggering this, despite having been on it for a period of time. Delayed sensitivity reactions are not unheard of, but I think a doctor should be involved in sorting this out with you. I hope there is another one you can find who will work through this with you.

Good luck,
Lar


 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Larry Hoover thread:450411
URL: http://www.dr-bob.org/babble/20050128/msgs/450741.html